Medical Questions > General Forum Topics > General Q and A Forum

How long do side effects of antibiotics last?

I have been diagnosed with dry eye and my optician said that it is probably the lymeciline/tetrastyal antibiotics that I have been on, that have caused it as I am only 19. I was on these antibiotics for my acne, for nine months. I have been of the antibiotics for two weeks now, and my eyes are still dry. How long does it take for the side effect of an antibiotic to wear off once you take the last pill? Should I rule out the antibiotic as a possible cause for my dry eye?
Did you find this post helpful?
|

User Profile
replied March 30th, 2016
Most side effects of antibiotics do not last more than a few days (max 7 -10 days).

If your issue is persistent for much longer duration, even after stopping the medications, then it is more likely that your symptoms are independent of the antibiotics.

Consult your doctor and seek a second opinion.
|
Did you find this post helpful?
Tags: Acne
Quick Reply
Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our General Q and A , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.